Alert archive / Mississippi / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 40, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Mar 31, 2015, 5:34 PM CDT for Holmes County, Humphreys County, Mississippi. It was in force for 56 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 31, 2015, 5:34 PM CDT (22:34 UTC)
- Expired
- Mar 31, 2015, 6:30 PM CDT
- In force
- 56 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Hail
- 1.75 in
- Wind
- 60.0 mph
Counties Holmes County, MS, Humphreys County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 112 km from the middle of the area, began a volume at 22:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 31, 5:50 PM CDT | TSTM WND DMG | Isola, MS | PARTIAL CANOPY COLLAPSE OVER THE GAS PUMPS AT THE DOUBLE QUICK IN ISOLA. REPORTED BY EMERGENCY MANAGEMENT |
| Mar 31, 5:50 PM CDT | HAIL 0.88 | Isola, MS | LOTS OF PEA TO NICKEL SIZE HAIL IN ISOLA. |
| Mar 31, 5:53 PM CDT | HAIL 1 | Belzoni, MS | DIME TO QUARTER SIZE HAIL ON THE WEST SIDE OF BELZONI. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 16 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 31, 1:45 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 10.6 hours before the alert went out and 105 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 255 J/kg
- Mixed-layer CIN
- -328 J/kg
- Mixed-layer LCL
- 870 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 83 m²/s²
- 0-3 km storm-relative helicity
- 162 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
428
WUUS54 KJAN 312234
SVRJAN
MSC051-053-312330-
/O.NEW.KJAN.SV.W.0040.150331T2234Z-150331T2330Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
534 PM CDT TUE MAR 31 2015
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
HUMPHREYS COUNTY IN CENTRAL MISSISSIPPI...
NORTHWESTERN HOLMES COUNTY IN CENTRAL MISSISSIPPI...
* UNTIL 630 PM CDT
* AT 533 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR ISOLA...OR
11 MILES NORTHWEST OF BELZONI...MOVING SOUTHEAST AT 35 MPH.
HAZARD...GOLF BALL SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT
WIND DAMAGE TO ROOFS...SIDING AND TREES.
* THIS SEVERE THUNDERSTORM WILL BE NEAR...
BELZONI AROUND 550 PM CDT.
MIDNIGHT AROUND 555 PM CDT.
THORNTON AROUND 610 PM CDT.
OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE SILVER
CITY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM IS PRODUCING LARGE HAIL. SEEK SHELTER NOW INSIDE A STURDY
STRUCTURE AND STAY AWAY FROM WINDOWS.
&&
LAT...LON 3327 9046 3324 9041 3324 9037 3329 9036
3325 9018 3312 9020 3301 9031 3302 9034
3300 9061 3314 9070 3320 9068 3323 9073
3326 9073 3327 9053 3330 9048 3330 9046
TIME...MOT...LOC 2233Z 309DEG 31KT 3326 9067
HAIL...1.75IN
WIND...60MPH
$$
CME3 follow-up statements
127
WWUS54 KJAN 312247
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
547 PM CDT TUE MAR 31 2015
MSC051-053-312330-
/O.CON.KJAN.SV.W.0040.000000T0000Z-150331T2330Z/
HUMPHREYS MS-HOLMES MS-
547 PM CDT TUE MAR 31 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM CDT
FOR HUMPHREYS AND WEST CENTRAL HOLMES COUNTIES...
AT 547 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR BELZONI...
MOVING SOUTHEAST AT 35 MPH.
HAZARD...GOLF BALL SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT
WIND DAMAGE TO ROOFS...SIDING AND TREES.
THIS SEVERE STORM WILL BE NEAR...
BELZONI AROUND 550 PM CDT.
MIDNIGHT AROUND 555 PM CDT.
THORNTON AROUND 615 PM CDT.
OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE SILVER
CITY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM IS PRODUCING LARGE HAIL. SEEK SHELTER NOW INSIDE A STURDY
STRUCTURE AND STAY AWAY FROM WINDOWS.
&&
LAT...LON 3327 9046 3324 9041 3324 9037 3325 9018
3312 9020 3301 9031 3302 9034 3300 9059
3313 9063 3320 9065 3326 9065 3327 9053
TIME...MOT...LOC 2247Z 309DEG 31KT 3318 9056
HAIL...1.75IN
WIND...60MPH
$$
CME520
WWUS54 KJAN 312255
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
555 PM CDT TUE MAR 31 2015
MSC051-053-312330-
/O.CON.KJAN.SV.W.0040.000000T0000Z-150331T2330Z/
HUMPHREYS MS-HOLMES MS-
555 PM CDT TUE MAR 31 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM CDT
FOR CENTRAL HUMPHREYS AND WEST CENTRAL HOLMES COUNTIES...
AT 554 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER BELZONI...
MOVING SOUTHEAST AT 35 MPH.
HAZARD...GOLF BALL SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT
WIND DAMAGE TO ROOFS...SIDING AND TREES.
THIS SEVERE STORM WILL BE NEAR...
THORNTON AROUND 610 PM CDT.
OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE SILVER
CITY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM IS PRODUCING LARGE HAIL. SEEK SHELTER NOW INSIDE A STURDY
STRUCTURE AND STAY AWAY FROM WINDOWS.
&&
LAT...LON 3322 9040 3322 9019 3312 9020 3301 9031
3302 9034 3300 9059 3310 9062 3316 9063
3323 9055
TIME...MOT...LOC 2254Z 306DEG 31KT 3315 9048
HAIL...1.75IN
WIND...60MPH
$$
CME485
WWUS54 KJAN 312303
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
603 PM CDT TUE MAR 31 2015
MSC051-053-312330-
/O.CON.KJAN.SV.W.0040.000000T0000Z-150331T2330Z/
HUMPHREYS MS-HOLMES MS-
603 PM CDT TUE MAR 31 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM CDT
FOR CENTRAL HUMPHREYS AND WEST CENTRAL HOLMES COUNTIES...
AT 602 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR THORNTON...
MOVING SOUTHEAST AT 35 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
THIS SEVERE STORM WILL BE NEAR...
THORNTON AROUND 610 PM CDT.
OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE SILVER
CITY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3319 9047 3319 9032 3312 9020 3301 9031
3302 9034 3300 9059 3310 9062 3314 9057
TIME...MOT...LOC 2302Z 309DEG 31KT 3310 9041
HAIL...1.00IN
WIND...60MPH
$$
CMEWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 31, 4:48 PM CDT, 46 minutes earlier.
Area forecast discussion, Mar 31, 4:48 PM CDT, 46 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 448 PM CDT TUE MAR 31 2015 .DISCUSSION...SHOWERS AND THUNDERSTORMS HAVE DEVELOPED ACROSS NORTHERN MISSISSIPPI...GENERALLY ALONG AND NORTH OF THE HIGHWAY 82 CORRIDOR WITHIN THE SEVERE THUNDERSTORM WATCH AREA. SOME OF THESE STORMS HAVE HAD A HISTORY OF PRODUCING LARGE HAIL IN PORTIONS OF ARKANSAS AND COULD PRODUCE HAIL TO THE SIZE OF BASEBALLS ALONG WITH 60-70MPH WINDS. THIS IS NOT TOO SURPRISING GIVEN 8C/KM LAPSE RATES OVER THE AREA AND 300-500 J/KG OF CAPE IN THE HAIL GROWTH REGION. THESE STORMS WILL CONTINUE TO TRACK THE SOUTHEAST THROUGH THIS AFTERNOON INTO EARLY EVENING AS MOISTURE...HEATING...COMBINE WITH A PASSING DISTURBANCE AND LINGERING BOUNDARY. MOST OF THE MORE ROBUST SHOULD DIMINISH THIS EVENING BUT SOME COULD LINGER A LITTLE LONGER. SOME RAIN AND STORM CHANCES CONTINUE TOMORROW AS A BOUNDARY LAYS DRAPED ACROSS THE REGION AHEAD OF A SHORTWAVE TROUGH. AHEAD OF THE SHORTWAVE...RIDGING WILL BUILD EAST THROUGH THE REGION. THIS WILL CAUSE THE BOUNDARY TO LIFT NORTH AND OUT OF THE FORECAST AREA. DESPITE THE TROUGH WEAKENING AS IT APPROACHES AND MOVES THROUGH THE CWA...WITH A WARM MOIST AND UNSTABLE AIRMASS OVER THE REGION...IT WILL STILL BE ABLE TO SPARK SOME CONVECTION OVER THE REGION WEDNESDAY. SHOWERS AND STORMS WILL BE POSSIBLE AGAIN ON THURSDAY...MAINLY DIURNALLY DRIVEN COUPLED WITH THE ASCENT FROM A PASSING WAVE. WHILE THERE WILL BE PLENTY OF INSTABILITY...LAPSE RATES DONT LOOK AS GOOD AND SEVERE STORMS ARE NOT AS FAVORED RIGHT NOW. HEIGHTS WILL INCREASE OVER THE REGION THURSDAY NIGHT...ALLOWING US TO BE CAPPED THROUGH EARLY FRIDAY. ANOTHER...MORE IMPRESSIVE...SYSTEM DEVELOPS ACROSS THE SOUTHERN PLAINS AND TRACKS ACROSS ARKANSAS INTO THE OHIO VALLEY FRIDAY AFTERNOON. THIS WILL DRAG A COLD FRONT INTO OUR REGION. THIS WILL ERODE THE CAP THROUGH THE AFTERNOON AND ALLOW FOR ADDITIONAL STORMS TO DEVELOP. EXPECT A SQUALL LINE TO APPROACH OUR REGION FROM THE NORTHWEST. SUFFICIENT CAPE...LAPSE RATES AND DEEP LAYER SHEAR SHOULD PROMOTE SEVERE POTENTIAL FOR FRIDAY AFTERNOON. WILL CONTINUE WITH CURRENT HAZARD GRAPHICS FOR SEVERE POTENTIAL FRIDAY. SQUALL LINE AND FRONTAL BOUNDARY WILL MOVE THROUGH THE REGION AND EXIT THE REGION BY LATER FRIDAY NIGHT. COOLER SFC HIGH WILL MOVE INTO THE REGION FOR SATURDAY AND EARLY SUNDAY. ADDITIONAL SHOWERS LOOK TO MOVE IN FROM THE WEST ON SUNDAY AFTERNOON. && .AVIATION...ALL SITES ARE VFR THIS AFTERNOON...BUT THUNDERSTORMS ARE MOVING ACROSS THE DELTA AND THIS MAY BRING MVFR AND BRIEF IFR CONDITIONS TO GLH/GWO/GTR INTO THE EVENING HOURS. EXPECT THE THUNDERSTORM ACTIVITY TO DISSIPATE BY 03Z...BUT MVFR/IFR CONDITIONS ARE LIKELY IN STRATUS AND FOG AFTER 07-09Z. WINDS THIS AFTERNOON ARE OUT OF THE SOUTH- SOUTHWEST AT 8-12KTS WITH HIGHER GUSTS...BUT WILL SUBSIDE TONIGHT TO BETWEEN 3-5KTS. /15/ && .PRELIMINARY POINT TEMPS/POPS... JACKSON 60 79 63 82 / 13 20 10 44 MERIDIAN 58 80 60 82 / 23 28 11 31 VICKSBURG 59 80 63 82 / 8 14 12 48 HATTIESBURG 59 82 63 84 / 7 12 9 23 NATCHEZ 59 80 64 82 / 3 13 12 40 GREENVILLE 59 78 62 80 / 30 32 20 55 GREENWOOD 59 79 62 80 / 41 37 23 53 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. && 28/15/26/19
Hazardous weather outlook, Mar 31, 9:36 AM CDT, 7 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 936 AM CDT TUE MAR 31 2015 ARZ074-MSZ035>037-041>046-052-011445- ASHLEY-HUMPHREYS-HOLMES-ATTALA-SHARKEY-YAZOO-MADISON-LEAKE- NESHOBA-KEMPER-LAUDERDALE- 936 AM CDT TUE MAR 31 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST ARKANSAS...AND CENTRAL MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT SEVERE THUNDERSTORMS THREAT...LIMITED TIMING...TODAY THERE IS A LIMITED POTENTIAL FOR THUNDERSTORMS CAPABLE OF PRODUCING HAIL TO THE SIZE OF GOLF BALLS...AND WIND GUSTS OF 60 MPH OVER MANY LOCATIONS NORTH OF THE INTERSTATE 20 CORRIDOR...AS A WEAK DISTURBANCE INTERACTS WITH A SLOW MOVING WARM FRONT. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1) .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY SEVERE THUNDERSTORMS CAPABLE OF PRODUCING WIND GUSTS TO 60 MPH OR GREATER AND HAIL TO THE SIZE OF QUARTERS OR LARGER WILL BE POSSIBLE ROUGHLY NORTHWEST OF A NATCHEZ TO JACKSON TO MERIDIAN LINE FRIDAY. AREAS NORTH OF A BASTROP LOUISIANA TO MAYERSVILLE TO GREENWOOD MISSISSIPPI LINE WILL HAVE THE GREATEST POTENTIAL FOR SEVERE WEATHER. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=3) .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION TODAY AND FRIDAY. ARZ075-MSZ018-019-025>034-038-039-011445- CHICOT-BOLIVAR-SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY- WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-WASHINGTON-WINSTON-NOXUBEE- 936 AM CDT TUE MAR 31 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST ARKANSAS...CENTRAL MISSISSIPPI...EAST CENTRAL MISSISSIPPI...AND NORTH CENTRAL MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT SEVERE THUNDERSTORMS THREAT...ELEVATED TIMING...TODAY THERE IS GREATER CONFIDENCE FOR THE POTENTIAL OF THUNDERSTORMS CAPABLE OF PRODUCING HAIL TO THE SIZE OF GOLF BALLS...AND WIND GUSTS OF 60 MPH FOR AREAS GENERALLY ALONG THE HIGHWAY 82 CORRIDOR THIS AFTERNOON AND EARLY EVENING...AS A WEAK DISTURBANCE INTERACTS WITH A SLOW MOVING WARM FRONT. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1) .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY SEVERE THUNDERSTORMS CAPABLE OF PRODUCING WIND GUSTS TO 60 MPH OR GREATER AND HAIL TO THE SIZE OF QUARTERS OR LARGER WILL BE POSSIBLE ROUGHLY NORTHWEST OF A NATCHEZ TO JACKSON TO MERIDIAN LINE FRIDAY. AREAS NORTH OF A BASTROP LOUISIANA TO MAYERSVILLE TO GREENWOOD MISSISSIPPI LINE WILL HAVE THE GREATEST POTENTIAL FOR SEVERE WEATHER. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=3) .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION TODAY AND FRIDAY. LAZ007>009-015-016-023>026-MSZ040-047>051-053>066-072>074-011445- MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-MADISON-FRANKLIN- CATAHOULA-TENSAS-CONCORDIA-ISSAQUENA-WARREN-HINDS-RANKIN-SCOTT- NEWTON-CLAIBORNE-COPIAH-SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON- ADAMS-LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION- LAMAR-FORREST- 936 AM CDT TUE MAR 31 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST LOUISIANA...CENTRAL MISSISSIPPI...AND SOUTH CENTRAL MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY SEVERE THUNDERSTORMS CAPABLE OF PRODUCING WIND GUSTS TO 60 MPH OR GREATER AND HAIL TO THE SIZE OF QUARTERS OR LARGER WILL BE POSSIBLE ROUGHLY NORTHWEST OF A NATCHEZ TO JACKSON TO MERIDIAN LINE FRIDAY. AREAS NORTH OF A BASTROP LOUISIANA TO MAYERSVILLE TO GREENWOOD MISSISSIPPI LINE WILL HAVE THE GREATEST POTENTIAL FOR SEVERE WEATHER. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=3) .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION FRIDAY. 15 && ...HAZARD LEGEND... *SEVERE THUNDERSTORMS* EXTREME...CONFIDENT IN SEVERE THUNDERSTORMS WITH WIND GUSTS OF 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL. SIGNIFICANT...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL. ELEVATED...CONFIDENT IN SEVERE THUNDERSTORMS WITH WINDS GUSTS OF 60 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL. LIMITED...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 60 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN HOME PAGE... WWW.WEATHER.GOV/JAN STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE... WWW.SRH.NOAA.GOV/JAN/?N=SAFE FIND NWS JAN ON FACEBOOK... WWW.FACEBOOK.COM/NWSJACKSONMS FOLLOW NWS JAN ON TWITTER... @NWSJACKSONMS ...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES... STORM PREDICTION CENTER (SPC)... WWW.SPC.NOAA.GOV/ SPC...MESO ANALYSIS... WWW.SPC.NOAA.GOV/EXPER/MESOANALYSIS/NEW/# SPC...DAY 1 THROUGH 3 OUTLOOKS... WWW.SPC.NOAA.GOV/PRODUCTS/OUTLOOK/ SPC...STORM REPORTS... WWW.SPC.NOAA.GOV/CLIMO/ NWS JAN CURRENT SVR/TOR WATCHES... WWW.SRH.NOAA.GOV/RTIMAGES/JAN/WATCH/TOASVA.PNG PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!
In the hours before
Local storm report, Mar 31, 5:03 PM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
503 PM CDT TUE MAR 31 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0425 PM HAIL BENOIT 33.65N 91.01W
03/31/2015 E1.50 INCH BOLIVAR MS PUBLIC
HALF DOLLAR TO PING PONG SIZED HAIL IN BENOIT. REPORTED
VIA SOCIAL MEDIA
0440 PM HAIL 10 N LELAND 33.55N 90.90W
03/31/2015 E0.25 INCH BOLIVAR MS EMERGENCY MNGR
GOLFBALL SIZED HAIL ON HIGHWAY 61 NORTH NEAR
WASHINGTON/BOLIVAR COUNTY LINE. RELAYED REPORT FROM
TRAINED SPORTTER
&&Local storm report, Mar 31, 5:10 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
510 PM CDT TUE MAR 31 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM HAIL 2 NNE METCALFE 33.48N 90.98W
03/31/2015 E0.75 INCH WASHINGTON MS OTHER FEDERAL
DIME SIZE HAIL REPORTED AT THE MID DELTA REGIONAL AIRPORT
VIA TOWER OBSERVERS.
&&
JCULINLocal storm report, Mar 31, 5:15 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE JACKSON MS
515 PM CDT TUE MAR 31 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0440 PM HAIL 10 N LELAND 33.55N 90.90W
03/31/2015 E1.75 INCH BOLIVAR MS EMERGENCY MNGR
GOLFBALL SIZED HAIL ON HIGHWAY 61 NORTH NEAR
WASHINGTON/BOLIVAR COUNTY LINE. RELAYED REPORT FROM
TRAINED SPORTTER
&&
JCULINLocal storm report, Mar 31, 5:24 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE JACKSON MS
524 PM CDT TUE MAR 31 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0438 PM HAIL STEENS 33.56N 88.32W
03/31/2015 E1.00 INCH LOWNDES MS PUBLIC
0504 PM HAIL 2 NNW LELAND 33.43N 90.91W
03/31/2015 E1.75 INCH WASHINGTON MS PUBLIC
GOLF BALL SIZED HAIL IN STONEVILLE. REPORTED BY PUBLIC
&&
JCULINLocal storm report, Mar 31, 5:29 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
529 PM CDT TUE MAR 31 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0518 PM HAIL TRIBBETT 33.35N 90.80W
03/31/2015 E1.75 INCH WASHINGTON MS EMERGENCY MNGR
&&
JCULINLocal storm report, Mar 31, 5:34 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE JACKSON MS
534 PM CDT TUE MAR 31 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0438 PM HAIL STEENS 33.56N 88.32W
03/31/2015 E1.25 INCH LOWNDES MS PUBLIC
QUARTER TO HALF DOLLAR HAIL RELAYED VIA SOCIAL MEDIA.
&&
JCULINThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 31, 2:17 PM CDT | Special Weather Statement | JAN | Bolivar | 43 min |
| Mar 31, 3:09 PM CDT | Severe Thunderstorm Warning | JAN | Bolivar | 81 min |
| Mar 31, 3:53 PM CDT | Severe Thunderstorm Warning | JAN | Bolivar, Sunflower, Washington | 67 min |
| Mar 31, 4:00 PM CDT | Severe Thunderstorm Warning | JAN | Bolivar, Sunflower | 60 min |
| Mar 31, 4:16 PM CDT | Special Weather Statement | JAN | Lowndes | 29 min |
| Mar 31, 4:21 PM CDT | Severe Thunderstorm Warning | JAN | Lowndes | 20 min |
| Mar 31, 4:48 PM CDT | Severe Thunderstorm Warning | JAN | Humphreys, Leflore, Sunflower, Washington | 57 min |
| Mar 31, 6:19 PM CDT | Severe Thunderstorm Warning | JAN | Holmes, Yazoo | 56 min |
| Mar 31, 6:58 PM CDT | Severe Thunderstorm Warning | JAN | Madison | 32 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.